Opuscula Math. 41, no. 1 (2021), 113-143

Opuscula Mathematica

Reiterated periodic homogenization of integral functionals with convex and nonstandard growth integrands

Joel Fotso Tachago
Hubert Nnang
Elvira Zappale

Abstract. Multiscale periodic homogenization is extended to an Orlicz-Sobolev setting. It is shown by the reiteraded periodic two-scale convergence method that the sequence of minimizers of a class of highly oscillatory minimizations problems involving convex functionals, converges to the minimizers of a homogenized problem with a suitable convex function.

Keywords: convex function, reiterated two-scale convergence, relaxation, Orlicz-Sobolev spaces.

Mathematics Subject Classification: 35B27, 35B40, 35J25, 46J10, 49J45.

Full text (pdf)

  1. R. Adams, Sobolev Spaces, Academic Press, New York, 1975.
  2. G. Allaire, Homogenization and two scale convergence, SIAM J. Math. Anal. 23 (1992), 1482-1518.
  3. G. Allaire, M. Briane, Multiscale convergence and reiterated homogenization, Proc. Royal Soc. Edin. 126 (1996), 297-342.
  4. M. Amar, Two-scale convergence and homogenization on BV\((\Omega)\), Asymptot. Anal. 16 (1998), no. 1, 65-84.
  5. J.-F. Babadjian, M. Baía, Multiscale nonconvex relaxation and application to thin films, Asymptot. Anal. 48 (2006), 173-218.
  6. M. Baía, I. Fonseca, The limit behavior of a family of variational multiscale problems, J. Convex Anal. 14 (2007), no. 1, 205-226.
  7. M. Barchiesi, Multiscale homogenization of convex functionals with discontinuous integrand, J. Convex Anal. 14 (2007), no. 1, 205–226.
  8. G. Carita, A.M. Ribeiro, E. Zappale, An homogenization result in \(W^{1,p}\times L^q\), Journal of Convex Analysis 18 (2011), no. 4, 1-28.
  9. M. Chmara, J. Maksymiuk, Anisotropic Orlicz-Sobolev spaces of vector valued functions and Lagrange equations, J. Math. Anal. Appl. 456 (2017), no. 1, 457-475.
  10. D. Cioranescu, A. Damlamian, R. De Arcangelis, Homogenization of quasiconvex integrals via the periodic unfolding method, SIAM J. Math. Anal. 37 (2006), no. 5, 1435-1453.
  11. D. Cioranescu, A. Damlamian, G. Griso, The periodic unfolding method in homogenization, SIAM J. Math. Anal. 40 (2008), no. 4, 1585-1620.
  12. N. Bourbaki, Intégration, Hermann, Paris, 1966, Chapters 1-4.
  13. N. Bourbaki, Intégration, Hermann, Paris, 1967, Chapter 5.
  14. G. Dal Maso, An Introduction to \(\Gamma\)-Convergence, Progress in Nonlinear Differential Equations and their Applications 8, Birkhäuser Boston, Inc., Boston, MA, 1993.
  15. W. Desch, R. Grimmer, On the wellposedness of constitutive laws involving dissipation potentials, Trans. Amer. Math. Soc. 353 (2001), no. 12, 5095-5120.
  16. R.E. Edwards, v, Holt-Rinehart-Winston, 1965.
  17. R. Ferreira, I. Fonseca, Characterization of the multiscale limit associated with bounded sequences in \(BV\), J. Convex Anal. 19 (2012), no. 2, 403-452.
  18. R. Ferreira, I. Fonseca, Reiterated homogenization in \(BV\) via multiscale convergence, SIAM J. Math. Anal. 44 (2012), no. 3, 2053-2098.
  19. M. Focardi, Semicontinuity of vectorial functionals in Orlicz-Sobolev spaces, Rend. Istit. Mat. Univ. Trieste 29 (1997), no. 1-2, 141-161.
  20. I. Fonseca, E. Zappale, Multiscale relaxation of convex functionals, Journal of Convex Analysis 10 (2003), no. 2, 325-350.
  21. J. Fotso Tachago, H. Nnang, Two-scale convergence of integral functionals with convex, periodic and nonstandard growth integrands, Acta Appl. Math. 121 (2012), 175-196.
  22. J. Fotso Tachago, H. Nnang, Stochastic-periodic convergence of Maxwell's equations with linear and periodic conductivity, Acta Math. Sinica 33 (2017), 117-152.
  23. J. Fotso Tachago, H. Nnang, E. Zappale, Relaxation of periodic and nonstandard growth integrlas by means of two-scale convergence, Integral Methods in Science and Engineering, Birkhäuser/Springer, Cham, 2019, 123-131.
  24. J. Fotso Tachago, H. Nnang, G. Gargiulo, E. Zappale, ultiscale homogenization of integral convex functionals in Orlicz-Sobolev settinng, Evolution Equations and Control Theory (2020), doi/10.3934/eect.2020067.
  25. D. Lukkassen, G. Nguetseng, H. Nnang, P. Wall, Reiterated homogenization of nonlinear monotone operators in a general deterministic setting, Journal of Function Spaces and Applications 7 (2009), no. 2, 121-152.
  26. M. Kalousek, Homogenization of incompressible generalized Stokes flows through a porous medium, Nonlinear Analysis 136 (2016), 1-39.
  27. R. Kenne Bogning, H. Nnang, Periodic homogenisation of parabolic nonstandard monotone operators, Acta Appl. Math. 25 (2013), 209-229.
  28. P.A. Kozarzewski, E. Zappale, Orlicz equi-integrability for scaled gradiants, Journal of Elliptic and Parabolic Equations 3 (2017), no. 1-2, 1-3.
  29. P.A. Kozarzewski, E. Zappale, Design for Thin Structures in the Orlicz-Sobolev Setting, Integral Methods in Science and Engineering, vol. 1, Theoretical Techniques, Birkhauser/Springer, Cham, 2017.
  30. W. Laskowski, H.T. Nguyêñ, Effective energy integral functionals for thin films in the Orlicz-Sobolev space setting, Demonstratio Math. 46 (2013), no. 3, 585-604.
  31. W. Laskowski, H.T. Nguyêñ, Effective energy integral functionals for thin films with bending moment in the Orlicz-Sobolev space setting, Function spaces X, Banach Center Publ., Polish Acad. Sci. Inst. Math., Warsaw 102 (2014), 143-167.
  32. W. Laskowski, H.T. Nguyêñ, Effective energy integral functionals for thin films with three dimensional bending moment in the Orlicz-Sobolev space setting, Discuss. Math. Differ. Incl. Control Optim. 36 (2016), no. 1, 7-31.
  33. M.L. Mascarenhas, A.-M. Toader, Scale convergence in homogenization, Numerical Functional Analysis and Optimization 22 (2001), no. 1-2, 127-158.
  34. S. Neukamm, Homogenization, linearization and dimension reduction in elasticity with variational methods, Ph.D. Thesis.
  35. G. Nguetseng, A general convergent result for functional related to the theory of homogenization, SIAM J. Math. Anal. 20 (1989), 608-623.
  36. G. Nguetseng, H. Nnang, Homogenization of nonlinear monotone operators beyond the periodic setting, Electron. J. Diff. Equ. (2003), 1-24.
  37. G. Nguetseng, H. Nnang, J.L. Woukeng, Deterministic homogenization of integral functionals with convex integrands, Nonlinear Differ. Equ. Appl. 17 (2010), 757-781.
  38. H. Nnang, Deterministic homogenization of nonlinear degenerated elliptic operators with nonstandard growth, Act. Math. Sinica 30 (2014), 1621-1654.
  39. H. Nnang, Homogenéisation déterministe d'opérateurs monotones, Sc. Fac. University of Yaoundé 1, Yaoundé, (2004).
  40. A. Visintin, Towards a two-scale calculus, ESAIM Control Optim. Calc. Var. 12 (2006), no. 3, 371-397.
  41. E. Zappale, A note on dimension reduction for unbounded integrals with periodic microstructure via the unfolding method for slender domains, Evol. Equ. Control Theory 6 (2017), no. 2, 299-318.
  42. V.V. Zhikov, S.E. Pastukhova, Homogenization of monotone operators under conditions of coercivity and growth of variable order, Mathematical Notes 90 (2011), 48-63.
  43. V.V. Zhikov, S.E. Pastukhova, On integral representation of \(\Gamma\)-limit functionals, J. Mathematical Sciences 217 (2016), 736-750.
  44. V.V. Zhikov, S.E. Pastukhova, Homogenization and two-scale convergence in a Sobolev space with an oscilating exponent, Algebra i Analiz 30 (2018), no. 2, 114-144, (St. Petersburg Math. J. 30 (2019), no. 2, 231-251).
  • Joel Fotso Tachago
  • University of Bamenda, Higher Teacher's Training College, P.O. Box 39, Bambili, Cameroon
  • Hubert Nnang
  • University of Yaounde I, École Normale Supérieure de Yaoundé, P.O. Box 47, Yaoundé, Cameroon
  • Elvira Zappale (corresponding author)
  • ORCID iD https://orcid.org/0000-0001-7419-300X
  • Dipartimento di Scienze di Base ed Applicate per l'Ingegneria, Sapienza - Università di Roma, Via Antonio Scarpa 16, 00161 Roma (RM), Italy
  • Communicated by P.A. Cojuhari.
  • Received: 2020-02-20.
  • Revised: 2021-01-08.
  • Accepted: 2021-01-08.
  • Published online: 2021-02-08.
Opuscula Mathematica - cover

Cite this article as:
Joel Fotso Tachago, Hubert Nnang, Elvira Zappale, Reiterated periodic homogenization of integral functionals with convex and nonstandard growth integrands, Opuscula Math. 41, no. 1 (2021), 113-143, https://doi.org/10.7494/OpMath.2021.41.1.113

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.